MAUDE Adverse Event Report: VASCUTEK LTD. GELWEAVE; GELWEAVE STRAIGHT

VASCUTEK LTD. GELWEAVE; GELWEAVE STRAIGHT
Catalog Number 733028
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Abscess (1690)
Date of Event 10/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer narrative: clinical code: 1690 -abscess identified during planned re-do procedure.Impact code: 4630 - modified surgical procedure, planned re do was for suspected prosthetic valve endocarditis while replacing the prosthetic valve, they also removed and replaced the infected gelweave graft.Device problem code: 3190 - insufficient information - no device failure /deficiency has been reported.Component code: 4755 - part/component/sub-assembly term not applicable type of investigation: 4110 - trend analysis: a 4-year review of similar complaints (gelweave sales jan 21 - dec 24 vs gelweave infection events jan 21 - aug 24) gave an occurrence rate of(b)(4) no trend requiring action has been identified.4111 - communication interview: additional information 3331 - analysis of production records: full batch review performed which showed no issues with the device during manufacture 4114 - device was explanted during the re-do procedure on (b)(6) 2024.It is indicated it is not available for return, we have requested the disposition of the explanted graft.Investigation findings: 3233 - results pending completion of investigation conclusion: 11 - conclusion not yet available as investigation is ongoing.
 
Event or Problem Description
Event date: 15 oct 24 implant date: on (b)(6) 2021.Event reported form panther study) (6) subject (b)(6), a 43-year-old, white, male with an ascending aorta aneurysm, experienced a serious adverse event of abscess.The subject underwent an open surgical repair with a gelweave straight device on (b)(6) 2021.On post operative day 1072 (b)(6)2024), the subject experienced the serious adverse event of abscess.The patient presented to the emergency department with a fever of 103.1f.Patient stated this is the same way he felt the last time he had endocarditis that led to initial gelweave procedure.Patient was discharged but later brought back to the emergency department after he continued to have fevers that worsened with other symptoms.Imaging on (b)(6) 2024, revealed a paravalvular leak and started on antibiotics for suspected endocarditis.Planned re-do procedure on (b)(6) 2024 where an abscess was found and cultures taken that came back positive.Gelweave device was explanted during re-do procedure on (b)(6) 2024.The subject was discharged on (b)(6) 2024.As the device was explanted, the subject will no longer be followed up in the study.The investigator considered the event of abscess to be possibly related to the device.Event was reported as possibly related to the device, procedure and not related to a pre-existing condition.The event was considered resolved without sequelae.
 
Event or Problem Description
Event date: 15 oct 2024.Implant date: (b)(6) 2021.Event reported form panther study ((b)(6)) subject (b)(6), a 43-year-old, white, male with an ascending aorta aneurysm, experienced a serious adverse event of abscess.The subject underwent an open surgical repair with a gelweave straight device on (b)(6) 2021.On post operative day 1072 ((b)(6) 2024), the subject experienced the serious adverse event of abscess.The patient presented to the emergency department with a fever of 103.1f.Patient stated this is the same way he felt the last time he had endocarditis that led to initial gelweave procedure.Patient was discharged but later brought back to the emergency department after he continued to have fevers that worsened with other symptoms.Imaging on (b)(6) 2024, revealed a paravalvular leak and started on antibiotics for suspected endocarditis.Planned re-do procedure on (b)(6) 2024 where an abscess was found and cultures taken that came back positive.Gelweave device was explanted during re-do procedure on (b)(6) 2024.The subject was discharged on (b)(6) 2024.As the device was explanted, the subject will no longer be followed up in the study.The investigator considered the event of abscess to be possibly related to the device.Event was reported as possibly related to the device, procedure and not related to a pre-existing condition.The event was considered resolved without sequelae.This report is being submitted as follow up #1 for manufacturing report number 9612515-2025-00004 to provide event closure information for tag0127.
 
Additional Manufacturer Narrative
Manufacturer narrative: clinical code: 1690 -abscess identified during planned re-do procedure.Impact code: 4630 - modified surgical procedure , planned re do was for suspected prosthetic valve endocarditis while replacing the prosthetic valve, they also removed and replaced the infected gelweave graft.The event was considered resolved without sequelae.Device problem code : 2993 - - adverse event without identified device or use problem - full batch review was performed for gelweave batch i.D 21726238 form base fabric to finished product which confirmed the batch was manufactured to specification.Temperature and humidity for the period of manufacture was also within specification.Component code: 4755 - part/component/sub-assembly term not applicable.Type of investigation: 4110 - trend analysis: a 4-year review of similar complaints (gelweave sales jan 21 - dec 24 vs gelweave infection events jan 21 - aug 24 )gave an occurrence rate of 0.001% no trend requiring action has been identified.4111 - communication interview: additional information - patient was given vancomycin pre-operatively once, at 333.3 millilitres / hour administered over 1.5 hours starting 11/08/2021 at 0723 and ending at 1334.Cefuroxime was then given, at 200 millilitres / hour administered over 30 minutes starting (b)(6)2021 at 1426 and ending (b)(6)2021 at 1250, operating room cultures returned with gram positive culture with suspicion for streptococcus species.The graft is not available for return as it has been disposed of.3331 - analysis of production records : full batch review was performed for gelweave batch i.D 21726238 form base fabric to finished product which confirmed the batch was manufactured to specification.Temperature and humidity for the period of manufacture was also within specification.Biological indicators passed as per mcp002 - sterilisation control procedure , endotoxin results passed as per mcp005 endotoxin testing of product and water procedure , sterilisation control sheets were verified and passed to sps001 steriliser acceptance criteria specification.Results withing specification.4114 -device not returned - device was explanted during the re-do procedure in 31 oct 2024 and disposed of.Investigation findings: 213 - no device problem found - device was manufactured/ and sterilised to specification.Investigation conclusion: 4315 - cause not established.- as device was manufactured to specification and streptococcus spp.Has not been detected in any microbial testing of terumo aortic glasgow products, nor in any environmental monitoring or cleanroom areas.The sterilisation process employed for tag products is ethylene oxide (eo) sterilisation, which is highly effective in eliminating such microorganisms.No causal link between the event and the device could be determined.

Brand Name
GELWEAVE
Common Device Name
GELWEAVE STRAIGHT
Manufacturer (Section D)
VASCUTEK LTD.
newmains avenue
inchinnan buisness park
glasgow, renfrewshire PA4 9 RR
UK  PA4 9RR
Manufacturer (Section G)
VASCUTEK LTD.
newmains avenue
inchinnan buisness park
glasgow, renfrewshire PA4 9 RR
UK   PA4 9RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan buisness park
glasgow, renfrewshire PA4 9-RR
UK   PA4 9RR
MDR Report Key21136388
Report Number9612515-2025-00004
Device Sequence Number6829642
Product Code DSY
UDI-Device Identifier05037881106885
UDI-Public05037881106885
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K952293
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Catalogue Number733028
Device Lot Number21726238
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer12/19/2024
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age43 YR
Patient SexMale